Arkansas, 2004

Damaging Wind in Arkansas, June 2, 2004

June 2, 2004 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 2:44 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 2, 2:44 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
344 AM CDT WED JUN 2 2004

.DISCUSSION...
ANOTHER MCS DEVELOPED IN NORTHEAST TEXAS LAST EVENING AND CONTINUES
TO MOVE EAST ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS
MORNING. MOVEMENT OF THE COMPLEX IS RIGHT ALONG THE STALLED FRONT IN
THIS AREA AND AN AREA OF MOISTURE CONVERGENCE. MORE SHOWERS AND
THUNDERSTORMS WILL SPREAD INTO OUR SOUTHERN COUNTIES EARLY THIS
MORNING AS IT SEEMS TO BE TAKING A TURN TO THE NORTHEAST. A SMALL
CAP NOTED IN CENTRAL ARKANSAS WILL KEEP THUNDERSTORMS FROM SPREADING
TOO FAR TO THE NORTH THIS MORNING.

ANOTHER COLD FRONT IS LOCATED TO THE NORTH OF THE STATE ACROSS THE
SOUTHEAST CORNER OF KANSAS. ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP LATER THIS MORNING AS THIS FRONT MOVES CLOSER TO THE STATE.
THIS FRONT WILL MOVE INTO CENTRAL ARKANSAS THIS AFTERNOON AND
TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THIS FRONT WILL
MAKE ITS WAY INTO SOUTHERN ARKANSAS BY THURSDAY MORNING...AND HIGH
PRESSURE WILL MOVE INTO THE NORTH. SEVERAL SHORT WAVES MOVE ACROSS
THE AREA OVER THE NEXT SEVERAL DAYS AND WILL KEEP CHANCES OF PRECIP
IN FORECAST THROUGH THE WEEKEND. ETA IS DRIER THAN THE GFS BUT WILL
STICK WITH GFS SOLUTION. GFS HAS THE FLOW BECOMING MORE SOUTHWEST ON
TUESDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST U.S. THIS WILL
GIVE ARKANSAS A BREAK FROM THE UNSETTLED WEATHER.

TEMPERATURES WILL BE NEAR NORMAL INTO THE WEEKEND. HIGHS WILL BE
SLIGHTLY COOLER ON THURSDAY BEHIND THE FRONT THAT MOVES IN FROM THE
NORTH.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    86  65  82  62 /  30  20  10  20
HARRISON AR       83  57  79  57 /  20  20  10  20
HOT SPRINGS AR    86  65  83  63 /  30  30  20  20
PINE BLUFF AR     86  66  84  63 /  30  30  20  20
MOUNTAIN HOME AR  82  57  78  56 /  20  20  10  20
MONTICELLO AR     87  66  85  64 /  30  30  20  20
SEARCY AR         86  64  81  60 /  30  20  10  10
MOUNT IDA AR      86  64  83  64 /  30  30  20  30
RUSSELLVILLE AR   85  62  81  63 /  30  30  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

51
Hazardous weather outlook, Jun 2, 4:00 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUN 2 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ABOUT THE
SOUTHERN HALF OF ARKANSAS.

A FEW SEVERE THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN ARKANSAS EARLY
THIS MORNING WHICH SHOULD WEAKEN. A COLD FRONT WILL MOVE SOUTH ACROSS
ARKANSAS TODAY. THIS FRONT IS EXPECTED TO REACH SOUTHERN ARKANSAS THIS
AFTERNOON AND TONIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS
FRONT THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE.
LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT BOTH THIS MORNING
AND LATER TODAY. DAMAGING WIND GUSTS WILL BE POSSIBLE WITH A FEW
STORMS AS WELL.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT TO THE WEST OF ARKANSAS. INDICATIONS ARE THIS
WILL STAY TO THE WEST AND SOUTH OF THE STATE BUT THERE IS SOME
POSSIBILITY IT COULD AFFECT SOME SOUTHERN COUNTIES. IF THESE
THUNDERSTORMS REACH SOUTHERN ARKANSAS...LARGE HAIL AND DAMAGING
WIND WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STALLED FRONTAL SYSTEMS OR OTHER THUNDERSTORM BOUNDARIES ARE EXPECTED
TO BE IN AND AROUND ARKANSAS THROUGH THE UPCOMING WEEKEND. A FEW
UPPER LEVEL LOWS WILL MOVE THROUGH THE AREA. THERE WILL BE CHANCES
OF SHOWERS AND THUNDERSTORMS AT TIMES...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...THUNDERSTORMS DEVELOPING ALONG ONE OF THE BOUNDARIES
IN THE AREA COULD MOVE ACROSS THE SAME AREAS RESULTING IN LOCALLY
HEAVY TO EXCESSIVE RAINS AND FLASH FLOODING. THE CHANCE OF THIS
WILL BE ENHANCED AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN SOUTHERN
ARKANSAS AND AGAIN THIS AFTERNOON AND EVENING...MAINLY IN SOUTHERN
ARKANSAS.

29

The radar

The Little Rock radar (KLZK), 98 km away, was scanning. The volume nearest the first event began at 10:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallas

When
June 2, 4:08 AM CST
Where
Dallas County, 6 mi S of Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.983, -92.550

Several trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407366.